Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 269, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2007, 5:47 PM CDT for Bandera County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 2, 2007, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bandera County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 92 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 022248
FFWEWX
TXC019-385-030145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...VANDERPOOL...MEDINA...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEAKEY...
* UNTIL 845 PM CDT
* AT 539 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
IS POSSIBLE FROM THUNDERSTORMS OVER THE WARNED COUNTIES. RAINFALL
RATES WERE ESTIMATED AT 1.5 TO 2 INCHES AN HOUR. THESE STORMS
ARE NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOST MAPLES
STATE PARK.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2964 9996 2965 9906 2990 9918 2988 9969
2997 9991
$$4 follow-up statements
000
WGUS74 KEWX 022309
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CDT MON JUL 2 2007
TXC019-385-030145-
REAL TX-BANDERA TX-
608 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
BANDERA AND REAL COUNTIES...
AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EASTERN REAL AND
WESTERN BANDERA COUNTIES. LITTLE MOVEMENT WAS INDICATED.
THE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2964 9996 2965 9906 2990 9918 2988 9969
2997 9991
$$000
WGUS74 KEWX 022352
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 PM CDT MON JUL 2 2007
TXC019-385-030145-
REAL TX-BANDERA TX-
650 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
BANDERA AND REAL COUNTIES...
AT 643 PM CDT...THUNDERSTORMS HAVE WEAKENED ACROSS THE WARNED COUNTIES.
HOWEVER ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MERGE ACROSS REAL AND
BANDERA COUNTIES WITHIN THE NEXT HOUR. THESE MERGERS WILL PRODUCE
ANOTHER ROUND OF VERY HEAVY RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOST MAPLES
STATE PARK.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2964 9996 2965 9906 2990 9918 2988 9969
2997 9991
$$000
WGUS74 KEWX 030038
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT MON JUL 2 2007
TXC019-385-030145-
REAL TX-BANDERA TX-
737 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
BANDERA AND REAL COUNTIES...
AT 727 PM CDT...HEAVY RAINS HAVE ENDED ACROSS THE WARNED COUNTIES.
HOWEVER RUNOFF FROM EARLIER RAINS MAY STILL PRODUCE FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOST MAPLES
STATE PARK.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2964 9996 2965 9906 2990 9918 2988 9969
2997 9991
$$000
WGUS74 KEWX 030143
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 PM CDT MON JUL 2 2007
TXC019-385-030151-
REAL TX-BANDERA TX-
841 PM CDT MON JUL 2 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR BANDERA AND
REAL COUNTIES...
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER PERSONS ALONG
THE FRIO RIVER IN REAL COUNTY SHOULD REMAIN ALERT.
LAT...LON 2964 9996 2965 9906 2990 9918 2988 9969
2997 9991
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 5:13 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 2, 5:13 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 PM CDT MON JUL 2 2007 .UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS AND QPF BASED ON RADAR TRENDS AND 18Z MODEL GUIDANCE. OTHERWISE...FORECAST FOR HEAVY RAIN THROUGH JULY 4TH IS ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 257 PM CDT MON JUL 2 2007/ DISCUSSION... IN THE SHORT TERM (TONIGHT-WEDNESDAY NIGHT) COPIOUS MOISTURE WILL REMAIN WHILE A LOW PRESSURE CENTER SLIDES SOUTHWEST BACK INTO THE HILL COUNTRY EARLY TUESDAY, THEN DOWN THROUGH THE RIO GRANDE PLAINS DURING THE DAY TUESDAY, THEN SIT JUST WEST OF WEBB COUNTY ALL DAY WEDNESDAY. UNTIL NOW WE HAVE HAD LIMITED HIGH RAINFALL AMOUNTS OVER SMALL AREAS. BUT ONCE THE LOW CENTER MOVES IN, THIS WILL KEEP RAINS GOING IN ITS VICINITY CONTINUOUSLY. ALSO A SURFACE BOUNDARY WILL APPEAR IN THE AREA, THUS HIGH RAINFALL COVERAGE WILL INCREASE. WILL REISSUE THE FLASH FLOOD WATCH TO COVER ALL COUNTIES AND RUN THROUGH MIDNIGHT TUESDAY NIGHT. RAINFALL ACCUMULATIONS EXPECTED TO RUN 3 TO 5 INCHES WITH HIGHER TOTALS APPROACHING 15 INCHES. THE WATCH WILL LIKELY BE EXPANDED IN TIME AS THIS EVENT EVOLVES. IN THE LONG TERM (THURSDAY THROUGH MONDAY) THE UPPER LOW CONTINUE TO DRIFT WEST AWAY FROM THE COUNTY WARNING AREA AS THE UPPER HIGH NOSES INTO THE CENTRAL U.S., THEN POKES SOUTH INTO TEXAS. RAIN CHANCES WILL TAPER OFF FROM THE EAST FOR THE WEEKEND. ONCE THE UPPER HIGH SITS OVER US FOR A FEW DAYS, THE RAINS WILL BE LIMITED TO HEAT INDUCED ISOLATED SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 85 73 84 74 / 50 90 80 90 60 AUSTIN BERGSTROM INTL AIRPORT 72 86 73 86 73 / 50 90 80 90 60 DEL RIO INTL AIRPORT 74 92 74 85 72 / 50 40 90 80 60 SAN ANTONIO INTL AIRPORT 73 86 74 84 74 / 50 80 90 90 60 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 11/13/WR
Hazardous weather outlook, Jul 2, 5:02 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT MON JUL 2 2007 TXZ171>173-183>194-202>209-217>225-228-031015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 502 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THROUGH THIS EVENING OVER MUCH OF THE EASTERN HILL COUNTRY AND ALL SOUTH CENTRAL TEXAS. FLASH FLOODING IS POSSIBLE AS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TRAIN ACROSS THE AREA FROM THE COASTAL PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:02 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 2, 2:39 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Jul 2, 4:04 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 6 days |
| Jul 2, 6:19 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 8:37 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 8:57 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 2, 9:38 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 11:29 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 12:30 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 2, 5:55 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.